Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Congruence and dimension of nonseparable metric spaces


Author: Yasunao Hattori
Journal: Proc. Amer. Math. Soc. 108 (1990), 1103-1105
MSC: Primary 54F45; Secondary 54E35, 54E40
MathSciNet review: 1000155
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: In this paper, we prove that, if a metrizable space $ {\mathbf{X}}$ has an admissible metric such that $ {\mathbf{X}}$ has no two distinct congruent subsets of cardinality 3, then $ {\text{ind}}{\mathbf{X}} \leq 1$. We also show that if a non-empty metrizable space $ {\mathbf{X}}$ has an admissible star-rigid metric, then $ {\text{ind}}{\mathbf{X}} = 0$. The latter answers a question of L. Janos and H. Martin [3].


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54F45, 54E35, 54E40

Retrieve articles in all journals with MSC: 54F45, 54E35, 54E40


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1990-1000155-8
PII: S 0002-9939(1990)1000155-8
Keywords: Metric spaces, congruence, small inductive dimension, star-rigid metric
Article copyright: © Copyright 1990 American Mathematical Society